Vasculitis of anti-neutrophil cytoplasmic antibody after liver transplantation
Related Experiment Video
Updated: May 4, 2026

Reduced Complications after Arterial Reconnection in a Rat Model of Orthotopic Liver Transplantation
Published on: November 7, 2020
Hong Chen1, Tieyan Fan, Xu Wang
1From the Institute of Organ Transplantation, Armed Police General Hospital, Beijing, China.
Objective:
We reported a case of vasculitis of anti-neutrophil cytoplasmic antibody after liver transplantation. A 56-year-old male patient underwent orthotopic liver transplantation of the classic style on February 25, 2010 because of alcoholic cirrhosis.
Methods:
Pathology analysis showed it was nodular cirrhosis. The patient was given conventional treatment programs of FK (tacrolimus) + mycophenolate mofetil + hormone; hormone was suspended at the third month. He began to cough and spit, and there was blood in the sputum in September. Lung CT scanning images showed that there was a visible multiple low-density patchy shadow in both lungs; however, a number of other detecting results were negative.
Results:
Considering the patient with contact suspected mold, we improved the inspection and switched to experimental treatment (itraconazole), and the patient improved and was then discharged. Two months later, he complained about appearing hemoptysis. Final diagnostic results showed it was anti-neutrophil cytoplasmic antibody-associated vasculitis after liver transplantation. Then we stopped medication with itraconazole. Treatment with methylprednisolone was continued, and the patient gradually stopped coughing and had no expectoration and hemoptysis.
Conclusions:
Reviewing CT respectively showed significant improvement at the 7th and 24th days of hormone therapy; thus, we confirmed it was anti-neutrophil cytoplasmic antibody-associated vasculitis after liver transplantation.
More Related Videos
Related Concept Videos
Kidney Transplant II: Surgical Procedure
Cirrhosis II: Pathophysiology
Cirrhosis I: Introduction

